Alert archive / Arkansas / Special Weather Statements in 2011

Special Weather Statement, NWS Little Rock, AR

November 8, 2011Faulkner County, Arkansas

NWS Little Rock, AR issued this special weather statement at Nov 8, 2011, 7:13 PM CST for Faulkner County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 8, 2011, 7:13 PM CST (01:13 UTC)
Expired
Nov 8, 2011, 8:10 PM CST
In force
57 min
Issued by
NWS Little Rock, AR

County Faulkner County, AR

The radar

The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS84 KLZK 090113
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CST TUE NOV 8 2011

ARZ032-033-044-045-090210-
FAULKNER AR-LONOKE AR-PULASKI AR-WHITE AR-
713 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
PULASKI...NORTHWESTERN LONOKE AND SOUTHERN FAULKNER COUNTIES UNTIL
815 PM CST...

AT 710 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF 
CONWAY TO 10 MILES SOUTHWEST OF MAUMELLE...AND MOVING EAST AT 40 
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... MAUMELLE...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      JACKSONVILLE...
  CONWAY...             CABOT...              WARD...
  VILONIA...            SYLVANIA...           SYLVAN HILLS...
  SPRINGHILL...         SOUTH BEND...         ROLAND...
  PINNACLE MTN...       PICKLES GAP...        PARNELL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 121 AND 150.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 9 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 13 AND 14.

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE 
STORMS PASS.

LAT...LON 3484 9197 3476 9248 3477 9266 3485 9265
      3485 9267 3494 9261 3494 9255 3498 9259
      3501 9260 3505 9255 3512 9255 3512 9252
      3519 9251 3530 9190 3508 9180
TIME...MOT...LOC 0112Z 257DEG 37KT 3509 9256 3496 9250
          3482 9260

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Nov 8, 5:52 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 8, 5:52 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST TUE NOV 8 2011

.AVIATION...
THE COLD FRONT IS NEAR THE ARKANSAS AND OKLAHOMA BORDER. SOUTH
WINDS ARE AHEAD OF THE FRONT AND WILL BECOME WEST THEN NORTHWEST
BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS MUCH OF ARKANSAS AND IS SLOWLY MOVING EAST. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH ABOUT MIDNIGHT
TONIGHT...BEFORE MOVING EAST OF THE AREA. SOME OF THE STORMS COULD
BECOME SEVERE ESPECTIALLY SOUTH OF LITTLE ROCK. CLEARING WILL TAKE
PLACE LATE TONIGHT AND WEDNESDAY. STRONG NORTHWEST WINDS ARE
EXPECTED OVER THE AREA WEDNESDAY AND WILL GUST TO NEAR 30 MPH. VFR
AND MVFR CONDITIONS CAN BE EXPECTED TONIGHT...VFR ON WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 250 PM CST TUE NOV 8 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FRONTAL BOUNDARY IN OKLAHOMA WILL MOVE INTO THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OUT AHEAD OF IT...WITH
SOME STRONG STORMS POSSIBLE. AT THIS POINT...THE AREA OF GREATEST
SEVERE WEATHER CONCERN WILL REMAIN MOSTLY SOUTH OF INTERSTATE 40.
WIND DAMAGE WILL BE THE PRIMARY CONCERN...WITH ISOLATED TORNADOES
POSSIBLE.

SOME AREAS OF NORTHWEST AND WESTERN ARKANSAS HAVE RECEIVED AROUND
ONE TO TWO INCHES OF RAINFALL WITH THE STORMS SO FAR TODAY.
ADDITIONAL STORMS COULD PRODUCE MORE HEAVY RAINFALL...BUT ANY
FLASH FLOOD CONCERNS WILL BE LOCALIZED IN NATURE.

THE FRONT WILL BE EXITING EASTERN ARKANSAS AFTER MIDNIGHT...WITH
ANY LINGERING PRECIPITATION COMING TO AN END BEHIND IT. GRADIENT
WILL BE STRONG BEHIND THE FRONT...WITH SOME GUSTY WINDS NOTED ON
WEDNESDAY. HOWEVER...LOOKS LIKE SUSTAINED WINDS SHOULD STAY UNDER
LAKE WIND ADVISORY THRESHOLDS.

COOLER AND DRIER CONDITIONS WILL BE NOTED FOR THE REMAINDER OF THE
SHORT TERM...AS HIGH PRESSURE MOVES IN. BY FRIDAY...THE HIGH WILL
SHIFT EASTWARD...WITH TEMPERATURES MODERATING.

LONG TERM...SATURDAY THROUGH TUESDAY
FORECASTS WILL CONTINUE TO REFLECT CHANCES OF PRECIPITATION LATE IN
THE PERIOD...AS SEVERAL DETERMINISTIC MEDIUM RANGE MODEL RUNS
INDICATE A SOUTHERN STREAM WAVE WILL MOVE QUICKLY THROUGH THE MID
SOUTH. NEAR TO SLIGHTLY WARMER THAN NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  58  34  55 /  90  10   0   0
CAMDEN AR         49  62  37  62 /  80  10   0   0
HARRISON AR       40  53  33  55 /  60   0   0   0
HOT SPRINGS AR    45  60  37  59 /  70   0   0   0
LITTLE ROCK   AR  49  61  38  60 /  80  10   0   0
MONTICELLO AR     53  63  38  61 /  90  10   0   0
MOUNT IDA AR      45  59  34  60 /  60   0   0   0
MOUNTAIN HOME AR  43  56  33  55 /  80   0   0   0
NEWPORT AR        50  59  37  55 /  90  10   0   0
PINE BLUFF AR     50  61  38  59 /  90  10   0   0
RUSSELLVILLE AR   46  61  33  59 /  70   0   0   0
SEARCY AR         49  59  33  57 /  90  10   0   0
STUTTGART AR      51  59  37  58 /  90  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Nov 8, 2:00 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CST TUE NOV 8 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS NORTHERN AND PORTIONS
OF WESTERN ARKANSAS THIS AFTERNOON AS THIS ACTIVITY MOVED EAST FROM
OKLAHOMA THIS MORNING. EXPECT MORE THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AS A COLD FRONT OVER OKLAHOMA BEGINS TO SURGE EAST TOWARDS
ARKANSAS.

TEMPERATURES HAVE RISEN WELL INTO THE 70S ACROSS A LARGE PORTION OF
CENTRAL AND SOUTHERN ARKANSAS AS BREAKS IN THE CLOUD COVER ALLOWED
FOR INCREASED HEATING. INSTABILITY HAS INCREASED SUBSTANTIALLY THIS
AFTERNOON AS A RESULT. LOW LEVEL WIND SHEAR IS ALSO HIGH AHEAD OF
THE FRONT. THESE INGREDIENTS ARE COMING TOGETHER TO CREATE INCREASED
THREAT FOR SEVERE THUNDERSTORMS ACROSS THE STATE. DAMAGING WINDS
WILL CONTINUE TO BE THE MAIN THREAT...WITH SOME POTENTIAL FOR LARGE
HAIL. HOWEVER...THE THREAT FOR TORNADOES HAS INCREASED AS RESULT OF
THE INCREASED INSTABILITY.

HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS AS THERE IS PLENTY
OF GULF MOISTURE IN PLACE. AS A RESULT...FLASH FLOODING WILL ALSO BE
A THREAT. HOWEVER...STORM MOTION WILL BE FAST ENOUGH FOR THE FLASH
FLOODING THREAT TO BE RELATIVELY LOCALIZED...WITH THE EXCEPTION
BEING NORTHWESTERN SECTIONS OF THE STATE WHERE HEAVY RAINFALL HAS
ALREADY BEEN OBSERVED.

THE FRONT WILL MOVE RAPIDLY EAST ACROSS THE STATE...WITH THE THREAT
FOR SEVERE WEATHER ENDING FROM WEST TO EAST LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS
WESTERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/62

In the hours before

Special weather statement, Nov 8, 4:31 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 PM CST TUE NOV 8 2011

ARZ021-022-030-031-038-039-082300-
CONWAY AR-JOHNSON AR-LOGAN AR-PERRY AR-POPE AR-YELL AR-
431 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...POPE...
NORTHERN PERRY...NORTHEASTERN LOGAN...SOUTHEASTERN JOHNSON AND
SOUTHWESTERN CONWAY COUNTIES UNTIL 500 PM CST...

AT 429 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
DUBLIN PARK TO NEAR SPRING MTN TO 2 MILES WEST OF GILKEY...AND MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       DANVILLE...           TARAL...
  POTTSVILLE...         PLAINVIEW...          PINEY BAY REC AREA...
  PETIT JEAN SP...      PETIT JEAN RIVER WMA...
  PETIT JEAN MTN...     OLA...                MOSLEY...
  LONDON...             LAMAR...              LAKE DARDANELLE...
  LAKE ATKINS...        KNOXVILLE...          HOLMAN...
  HECTOR...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 62 AND 97.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3564 9302 3543 9287 3504 9285 3496 9349
      3524 9346 3540 9347
TIME...MOT...LOC 2231Z 243DEG 36KT 3537 9340 3525 9331
          3501 9339

62
Special weather statement, Nov 8, 5:47 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CST TUE NOV 8 2011

ARZ023-024-031>033-090015-
CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR-WHITE AR-
547 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE...SOUTHEASTERN VAN
BUREN...FAULKNER...EASTERN CONWAY AND SOUTHWESTERN CLEBURNE COUNTIES
UNTIL 615 PM CST...

AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
CLAUDE TO NEAR MALLET TOWN TO NEAR STONY POINT...AND MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...      GREERS FERRY LAKE...  CONWAY...
  WOOSTER...            WHIPPLE...            VILONIA...
  TWIN GROVES...        SPRINGHILL...         SPRINGFIELD...
  ROSE BUD...           QUITMAN...            PICKLES GAP...
  MT VERNON...          MENIFEE...            MALLET TOWN...
  GUY...                GREERS FERRY...       GREENBRIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 130.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3535 9201 3508 9217 3502 9258 3506 9254
      3512 9256 3507 9263 3507 9264 3511 9262
      3511 9265 3507 9269 3528 9258 3553 9262
      3560 9205
TIME...MOT...LOC 2347Z 261DEG 32KT 3546 9249 3529 9247
          3510 9257

62
Special weather statement, Nov 8, 6:24 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CST TUE NOV 8 2011

ARZ016-024-025-033-090110-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-WHITE AR-
624 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...WESTERN
JACKSON...SOUTHERN INDEPENDENCE AND SOUTHEASTERN CLEBURNE COUNTIES
UNTIL 715 PM CST...

AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEBER SPRINGS
TO ROSE BUD...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...      STEPROCK...           RUSSELL...
  ROSE BUD...           PLEASANT PLAINS...    PANGBURN...
  OIL TROUGH...         GREERS FERRY DAM...   GRAVEL HILL...
  WILBURN...            VELVET RIDGE...       THIDA...
  SUNNYDALE...          SIDON...              ROSIE...
  ROOSEVELT...          PROVIDENCE...         POSSUM GRAPE...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS UNTIL THE
STORMS PASS.

LAT...LON 3534 9147 3524 9211 3536 9211 3537 9210
      3557 9213 3572 9137 3551 9134
TIME...MOT...LOC 0023Z 257DEG 39KT 3551 9201 3539 9199
          3528 9213

46
Special weather statement, Nov 8, 7:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CST TUE NOV 8 2011

ARZ032-033-044-045-090210-
FAULKNER AR-LONOKE AR-PULASKI AR-WHITE AR-
713 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
PULASKI...NORTHWESTERN LONOKE AND SOUTHERN FAULKNER COUNTIES UNTIL
815 PM CST...

AT 710 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CONWAY TO 10 MILES SOUTHWEST OF MAUMELLE...AND MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... MAUMELLE...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      JACKSONVILLE...
  CONWAY...             CABOT...              WARD...
  VILONIA...            SYLVANIA...           SYLVAN HILLS...
  SPRINGHILL...         SOUTH BEND...         ROLAND...
  PINNACLE MTN...       PICKLES GAP...        PARNELL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 121 AND 150.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 9 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 13 AND 14.

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.

LAT...LON 3484 9197 3476 9248 3477 9266 3485 9265
      3485 9267 3494 9261 3494 9255 3498 9259
      3501 9260 3505 9255 3512 9255 3512 9252
      3519 9251 3530 9190 3508 9180
TIME...MOT...LOC 0112Z 257DEG 37KT 3509 9256 3496 9250
          3482 9260

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:24 PM CSTSpecial Weather StatementLZKCleburne46 min
Nov 9, 9:57 AM CSTRiver Flood WarningLZKJackson, Woodruff10 days

Nearby

Special Weather Statements in Arkansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.